Type your tag names separated by a space and hit enter

Arrhythmias in organophosphate poisoning: effect of atropine and bispyridinium oximes.

Abstract

The effect of atropine and of the bispyridinium oximes, HI6 and HLö 7, on the electrocardiographic pattern was investigated in acutely nerve agent-poisoned guinea-pigs. The electrocardiographic, circulatory and respiratory parameters were recorded in female urethane-anaesthetized Pirbright-white guinea-pigs. After base line measurements, the animals received pyridostigmine (0.05 mumol/kg) and, 30 min later, tabun (5xLD50), sarin (5xLD50), soman (5xLD50 or 10xLD50) or VX (10xLD50 or 20xLD50), followed by saline or atropine (10 mg/kg) or atropine plus HI 6 or or HLö 7 (30 mumol/kg) 2 minutes later. Nerve agent poisoning resulted in respiratory arrest within 2-3 minutes, followed by circulatory arrest a few minutes later in nontreated animals. Antidote treatment rapidly restored heart rate and mean arterial pressure and improved the respiratory function to various extent. The nerve agent injection caused a marked sinus bradycardia and a subsequent complete atrioventricular block within 1-2 minutes, followed by idioventricular rhythm. No ventricular tachyarrhythmias were observed in these groups just before death. Atropine and atropine plus oxime administration immediately restored sinus rhythm which persisted in animals with sufficient respiration > 50% of base line) throughout the observation period (60 minutes). In guinea-pigs with depressed respiratory function ( < 50%), intermittent ST-T wave alterations and second degree atrioventricular block were observed. In some cases, especially in tabun and soman (10xLD50) poisoning, sinus rhythm converted to deleterious ventricular tachycardia within 1 minute after treatment. These results suggest that atropine-containing antidote combinations may induce lethal arrhythmias in nerve agent poisoning, which may be of clinical importance during intravenous treatment of severe inhalative intoxications.

Authors+Show Affiliations

,

Institut für Pharmakologie und Toxikologie, Sanitätsakademie der Bundeswehr, Garching, Germany.

, ,

Source

MeSH

Animals
Antidotes
Arrhythmias, Cardiac
Atropine
Chemical Warfare Agents
Cholinesterase Inhibitors
Electrocardiography
Female
Guinea Pigs
Hemodynamics
Lethal Dose 50
Muscarinic Antagonists
Organophosphate Poisoning
Oximes
Pyridines
Pyridinium Compounds
Respiratory Mechanics
Soman

Pub Type(s)

Journal Article

Language

eng

PubMed ID

8546540

Citation

Worek, F, et al. "Arrhythmias in Organophosphate Poisoning: Effect of Atropine and Bispyridinium Oximes." Archives Internationales De Pharmacodynamie Et De Therapie, vol. 329, no. 3, 1995, pp. 418-35.
Worek F, Kleine A, Falke K, et al. Arrhythmias in organophosphate poisoning: effect of atropine and bispyridinium oximes. Arch Int Pharmacodyn Ther. 1995;329(3):418-35.
Worek, F., Kleine, A., Falke, K., & Szinicz, L. (1995). Arrhythmias in organophosphate poisoning: effect of atropine and bispyridinium oximes. Archives Internationales De Pharmacodynamie Et De Therapie, 329(3), pp. 418-35.
Worek F, et al. Arrhythmias in Organophosphate Poisoning: Effect of Atropine and Bispyridinium Oximes. Arch Int Pharmacodyn Ther. 1995;329(3):418-35. PubMed PMID: 8546540.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Arrhythmias in organophosphate poisoning: effect of atropine and bispyridinium oximes. AU - Worek,F, AU - Kleine,A, AU - Falke,K, AU - Szinicz,L, PY - 1995/5/1/pubmed PY - 1995/5/1/medline PY - 1995/5/1/entrez SP - 418 EP - 35 JF - Archives internationales de pharmacodynamie et de therapie JO - Arch Int Pharmacodyn Ther VL - 329 IS - 3 N2 - The effect of atropine and of the bispyridinium oximes, HI6 and HLö 7, on the electrocardiographic pattern was investigated in acutely nerve agent-poisoned guinea-pigs. The electrocardiographic, circulatory and respiratory parameters were recorded in female urethane-anaesthetized Pirbright-white guinea-pigs. After base line measurements, the animals received pyridostigmine (0.05 mumol/kg) and, 30 min later, tabun (5xLD50), sarin (5xLD50), soman (5xLD50 or 10xLD50) or VX (10xLD50 or 20xLD50), followed by saline or atropine (10 mg/kg) or atropine plus HI 6 or or HLö 7 (30 mumol/kg) 2 minutes later. Nerve agent poisoning resulted in respiratory arrest within 2-3 minutes, followed by circulatory arrest a few minutes later in nontreated animals. Antidote treatment rapidly restored heart rate and mean arterial pressure and improved the respiratory function to various extent. The nerve agent injection caused a marked sinus bradycardia and a subsequent complete atrioventricular block within 1-2 minutes, followed by idioventricular rhythm. No ventricular tachyarrhythmias were observed in these groups just before death. Atropine and atropine plus oxime administration immediately restored sinus rhythm which persisted in animals with sufficient respiration > 50% of base line) throughout the observation period (60 minutes). In guinea-pigs with depressed respiratory function ( < 50%), intermittent ST-T wave alterations and second degree atrioventricular block were observed. In some cases, especially in tabun and soman (10xLD50) poisoning, sinus rhythm converted to deleterious ventricular tachycardia within 1 minute after treatment. These results suggest that atropine-containing antidote combinations may induce lethal arrhythmias in nerve agent poisoning, which may be of clinical importance during intravenous treatment of severe inhalative intoxications. SN - 0003-9780 UR - https://www.unboundmedicine.com/medline/citation/8546540/Arrhythmias_in_organophosphate_poisoning:_effect_of_atropine_and_bispyridinium_oximes L2 - https://medlineplus.gov/chemicalemergencies.html DB - PRIME DP - Unbound Medicine ER -